Bad Side Effects of Adderall

Dear Ask The Doctor:  I have been on adderall for almost a year....I take 20mg at 6am, 25mg at 12...30mg at 3:30 and my last 20mg at 6. I am also on trazodone to help me sleep, along with abilify for bipolar. Previous to adderall, I had an eating disorder for ten years, was always angry, extremely violent and depressed, however, ever since I have been on all of the medications, my mood is happy, I get things done, I do not feel depressed. My doctor all of a sudden wants to wean me off adderall, starting by 20 mg a day. Do you think this is a good idea, because I feel that all of the medication is for once actually working, and Im nervous I will go back to my out of control binging and drinking habbits.
 

Dear Patient:  I think you should be asking your doctor why he/she is planning to wean you from Adderall; however, Adderall has a high potential for dependence. Adderall can also increase blood pressure, which also increases the risk of strokes and heart attacks. These could be the reasons behind your doctor’s decision. If you had recent blood tests done, or your blood pressure on your last visit was higher than usual, then weaning off from Adderall will have more benefits. I suggest you talk to your doctor thoroughly about this, in a non-offensive way of course, and let your doctor know about your apprehensions as well. I do hope I have answered your question and take care always.

Please login or signup to post comments!

SEARCH: